MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE
Model Number TB-0535FCS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the subject device tissue pad partially detached.The issue occurred during a therapeutic left laparoscopic nephrectomy procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
No additional information received from customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.The device was returned to olympus for inspection, and the reported failure was confirmed.A definitive root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: "teflon detachment" was confirmed and a defect in the forceps is determined.The most probable cause of the discovered defect is d02, cause traced to component failure, which is expected or random component failure without any design or manufacturing issue.Olympus will continue to monitor field performance for this device.

Brand Name
THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP TYPE S
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23490607
Report Number9614641-2025-01844
Device Sequence Number20016807
Product Code GEI
UDI-Device Identifier04953170383540
UDI-Public04953170383540
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0535FCS
Device Lot Number53K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer05/26/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3003995201-12/08/2025-00
Patient Sequence Number1
Patient SexUnknown